Texas, 2004

Hail in Texas, November 23, 2004

November 23, 2004 · NWS EWX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 23, 3:15 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Nov 23, 3:15 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CST TUE NOV 23 2004

.UPDATE...
CONVECTION TO THE WEST BECOMING MORE ORGANIZED AND WITH THE SVR
WATCH JUST ISSUED HAVE DECIDED TO EXTEND THE FFA THRU 9 PM FOR SAME
AREA.

&&

.PREV DISCUSSION...
UPR LOW KICKING NE ACRS W TX THIS AFTN WITH ASSOCIATED CDFNT
PUSHING INTO THE HILL COUNTRY.  TWO AREAS OF CONVECTION THIS AFTN...
ONE WAS ELEVATED ASSOCIATED WITH THE UPR LOW IN W TX AND EXPECT SOME
OF THIS TO SKIRT THE NW COUNTIES THIS EVENING. THE OTHER AREA THE SVR
LINE SLOWLY EXITING THE ERN COUNTIES ALONG A PRE-FRONTAL TROF.  A DRY
PUNCH OF SWLY WINDS AT THE LOW-MID LEVELS...LIKELY CAPPING CONVECTION
OVER THE SWRN CWA THIS AFTN. AM STILL CONCERNED WITH HEATING OVER THE
HILL COUNTRY AND UPR COLD POOL WHERE THERE COULD BE SCT REDEVELOPMENT
WITH THE CDFNT OVER THE NEXT FEW HOURS AND CONTG ACRS THE NE/ERN CWA
THIS EVENING WITH A THREAT OF LARGE HAIL.  WILL LEAVE FFA AS IS AND
EXPIRE WITH A PRE-1ST PERIOD TO INCLUDE TWO HOURS OF THE WATCH. WITH
THE DEVELOPING SWLY LOW LEVEL FLOW AND LOWERING DEW PTS EXPECT FLASH
FLOOD THREAT TO BE ON THE DECREASE AND VERY LOCALIZED AS STORMS WILL
BE MOVG AT A GOOD CLIP.

FORECAST OF CLEARING/COLDER FOR THE REMAINDER OF THE WEEK WITH A
PSBL FREEZE BY THANKSGIVING MORNING IN LOW SPOTS OVER THE HILL
COUNTRY. A DRY RE-ENFORCING CDFNT EARLY SATURDAY...THEN RETURNING
MOISTURE SUNDAY NIGHT WITH INCREASING POPS MON/TUE AS ANOTHER LOW
DIGS INTO THE SW CONUS...WHILE A CDFNT DROPS SWD INTO THE AREA WITH
OVERRUNNING CLOUDS/PCPN AHEAD OF THE LOW.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
THRU 9 PM THIS EVENING EASTERN HILL COUNTRY AND SOUTH CENTRAL TX.
TOR WATCH 885 THRU 9 PM FOR LAVACA AND FAYETTE COUNTIES.
SVR WATCH 886 THRU 8 PM FOR MUCH OF HILL COUNTRY AND SOUTH CENTRAL.

&&

01/03
Hazardous weather outlook, Nov 23, 6:00 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 PM CST TUE NOV 23 2004

TXZ171>173-183>194-202>209-217>225-228-241200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 PM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
A FLOOD WATCH FOR FLASH FLOODING CONTINUES UNTIL 9 PM FOR MOST
OF THE CENTRAL AND EASTERN SECTIONS OF SOUTH CENTRAL TEXAS.
A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 11 PM FOR MOST OF THE
CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF A COLD
FRONT THAT IS MOVING EAST ACROSS THE REGION. THUNDERSTORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH POSSIBLE SEVERE WEATHER IN
THE FORM OF HAIL...DAMAGING WINDS AND ISOLATED SHORT LIVED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Local storm report, Nov 23, 4:57 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             LA PRYOR                28.95N 99.85W
11/23/2004  1.75 INCH        ZAVALA             TX   LAW ENFORCEMENT

0440 PM     TORNADO          6 W LA PRYOR            28.95N 99.95W
11/23/2004                   ZAVALA             TX   LAW ENFORCEMENT

            SMALL TORNADO ON US HWY 57

&&

JPB
Special weather statement, Nov 23, 5:00 PM CST, 1 hour 25 minutes before
TXZ171>173-186>194-204>209-219>225-240000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CST TUE NOV 23 2004

...A TORNADO WARNING IS IN EFFECT FOR MAVERICK COUNTY UNTIL 545 PM...

...A TORNADO WARNING IS IN EFFECT FOR ZAVALA COUNTY UNTIL 530 PM...

...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR GILLESPIE COUNTY
   UNTIL 530 PM...

...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR LLANO COUNTY UNTIL
   545 PM...

...THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR WILLIAMSON
   COUNTY UNTIL 530 PM HAS BEEN CANCELLED...

...THE TORNADO WARNING THAT WAS IN EFFECT FOR MAVERICK COUNTY UNTIL
   500 PM HAS EXPIRED...

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FOR
   MUCH OF THE HILL COUNTY AND SOUTH CENTRAL TEXAS...

...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT UNTIL 900 PM
   FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY...

AT 500 PM...SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE
WESTERN AND CENTRAL SECTIONS OF SOUTH CENTRAL TEXAS AND OVER THE
TEXAS HILL COUNTY.

THROUGH THE EVENING HOURS...THUNDERSTORMS WILL DEVELOP ALONG A
DRYLINE OR COLD FRONT THAT WILL MOVE ACROSS SOUTH CENTRAL TEXAS
AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL MOVE ACROSS
NORTHWESTERN TEXAS. HEAVY RAINFALL AND SEVERE STORMS CAN BE EXPECTED
INCLUDING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.
Local storm report, Nov 23, 5:01 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TORNADO          10 NE QUEMADO           29.05N 100.52W
11/23/2004                   MAVERICK           TX   TRAINED SPOTTER

            SMALL TORNADO TOUCHED DOWN BRIEFLY. MOVING EAST AT ABOUT
            40 MPH.

&&

MS
Special weather statement, Nov 23, 6:00 PM CST, 25 minutes before
TXZ171>173-186>194-204>209-219>225-240100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 PM CST TUE NOV 23 2004

...A TORNADO WARNING IS IN EFFECT FOR ZAVALA COUNTY UNTIL 630 PM...

...A TORNADO WARNING IS IN EFFECT FOR FRIO COUNTY UNTIL 715 PM...

...A TORNADO WARNING IS IN EFFECT FOR ATASCOSA COUNTY UNTIL
   700 PM...

...A TORNADO WARNING IS IN EFFECT FOR WILLIAMSON COUNTY UNTIL
   700 PM...

...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR BURNET COUNTY UNTIL
   630 PM...

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR
   MUCH OF THE HILL COUNTY AND SOUTH CENTRAL TEXAS...

...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT UNTIL 900 PM
   FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY...

AT 600 PM...SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTH
CENTRAL TEXAS. THESE THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF
A COLD FRONT THAT IS MOVING EAST ACROSS THE REGION. HEAVY RAINFALL
AND SEVERE STORMS CAN BE EXPECTED INCLUDING HAIL...DAMAGING WINDS...
AND ISOLATED TORNADOES.
Local storm report, Nov 23, 6:17 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
617 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             PEARSALL                28.89N 99.09W
11/23/2004  1.00 INCH        FRIO               TX   CO-OP OBSERVER

&&

JPB
Local storm report, Nov 23, 6:24 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
624 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TORNADO          3 SE BERTRAM            30.71N 98.02W
11/23/2004                   BURNET             TX   LAW ENFORCEMENT

            SMALL TORNADO WITH QUICK TOUCHDOWN

0618 PM     FUNNEL CLOUD     LIBERTY HILL            30.67N 97.42W
11/23/2004                   WILLIAMSON         TX   LAW ENFORCEMENT

&&

JPB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Zavala

When
November 23, 6:25 PM CST to 6:35 PM CST
Where
Zavala County, La Pryor
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
28.950, -99.833

Hail, Atascosa

When
November 23, 6:25 PM CST to 6:35 PM CST
Where
Atascosa County, Poteet
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.033, -98.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428890, 5428947.